Alert archive / New Mexico / High Wind Warnings in 2024

High Wind Warning 18, NWS Albuquerque, NM

April 24, 202414 counties in New Mexico

NWS Albuquerque, NM issued this high wind warning at Apr 24, 2024, 1:36 PM MDT for 14 counties in New Mexico. It took effect at Apr 25, 2024, 11:00 AM MDT. It was in force for 9 hr. 17 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 24, 2024, 1:36 PM MDT (19:36 UTC)
In effect from
Apr 25, 2024, 11:00 AM MDT
Expired
Apr 25, 2024, 8:00 PM MDT
In force
9 hr
Issued by
NWS Albuquerque, NM

Counties Chaves County, NM, Colfax County, NM, De Baca County, NM, Guadalupe County, NM, Harding County, NM, Lincoln County, NM, Mora County, NM, Quay County, NM, San Miguel County, NM, Santa Fe County, NM, Socorro County, NM, Torrance County, NM, Union County, NM, Valencia County, NM

The radar

The Cannon AFB radar (KFDX), 134 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 25, 1:15 PM MDTHIGH SUST WINDS 412 S Fort Stanton, NMAWOS station KSRR Sierra Blanca Rgnl Arpt.
Apr 25, 1:55 PM MDTNON-TSTM WND GST 5819 Wsw Oscuro, NMMesonet station WSM06 Pole 616 (WSMR).
Apr 25, 1:55 PM MDTNON-TSTM WND GST 632 Ese Nogal, NMMesonet station NMC62 Nogal.
Apr 25, 2:00 PM MDTHIGH SUST WINDS 407 W Oscuro, NMMesonet station WSM14 Oscura Range Camp (WSMR).
Apr 25, 2:09 PM MDTHIGH SUST WINDS 406 Nw Ancho, NMPublic weather station southwest of Corona.
Apr 25, 2:15 PM MDTNON-TSTM WND GST 6821 Se Bosque Del Apache, NMMesonet station WSM34 Stallion WIT (WSMR).
Apr 25, 2:24 PM MDTHIGH SUST WINDS 496 N Tecolotito, NMPublic weather station southeast of Las Vegas, NM.
Apr 25, 2:31 PM MDTHIGH SUST WINDS 414 Ne Vaughn, NMMesonet station UP426 Vaughn 4 E (UPR).
Apr 25, 2:35 PM MDTNON-TSTM WND GST 622 S Fort Stanton, NMAWOS station KSRR Sierra Blanca Rgnl Arpt.
Apr 25, 2:44 PM MDTNON-TSTM WND GST 584 Sw Santa Rosa Lake St, NMPublic weather station just NW of Santa Rosa, NM.
Apr 25, 2:50 PM MDTNON-TSTM WND GST 6822 Se Bosque Del Apache, NMMesonet station WSM08 Harry (WSMR).
Apr 25, 2:59 PM MDTNON-TSTM WND GST 584 Sw Santa Rosa Lake St, NM
Apr 25, 3:05 PM MDTNON-TSTM WND GST 428 Ene Cedarvale, NMPublic weather station just north of Corona and NW of U.S Hwy 54.
Apr 25, 3:45 PM MDTNON-TSTM WND GST 601 E Clayton, NMASOS station KCAO Clayton Muni Airpark.
Apr 25, 3:47 PM MDTNON-TSTM WND GST 623 W Midway, NMASOS station KROW Roswell Air Center.
Apr 25, 3:51 PM MDTNON-TSTM WND GST 623 W Midway, NMASOS station KROW Roswell Air Center.
Apr 25, 4:27 PM MDTNON-TSTM WND GST 753 W Midway, NMASOS station KROW Roswell Air Center.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2024-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2024-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2374 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

924 
WWUS75 KABQ 241936
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
136 PM MDT Wed Apr 24 2024

NMZ223-225>229-231>233-237>240-250400-
/O.UPG.KABQ.HW.A.0014.240425T1700Z-240426T0200Z/
/O.NEW.KABQ.HW.W.0018.240425T1700Z-240426T0200Z/
Central Highlands-Upper Tularosa Valley-South Central Mountains-
Johnson and Bartlett Mesas Including Raton Pass-Far Northeast
Highlands-Northeast Highlands-Harding County-Eastern San Miguel
County-Guadalupe County-De Baca County-Chaves County Plains-
Eastern Lincoln County-Southwest Chaves County-
136 PM MDT Wed Apr 24 2024

...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of central, east central, northeast, and 
  southeast New Mexico.

* WHEN...From 11 AM to 8 PM MDT Thursday.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, especially 
  for high profile vehicles, and blowing dust could reduce 
  visibility.

* ADDITIONAL DETAILS...Areas of blowing dust will develop Thursday 
  afternoon and will be more significant south of I-40, especially 
  in southern Chaves County where very low visibility may create 
  dangerous driving conditions. Motorists traveling in or through 
  Chaves County on Thursday afternoon may consider alternate routes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ224-250400-
/O.NEW.KABQ.HW.W.0018.240425T1700Z-240426T0200Z/
South Central Highlands-
136 PM MDT Wed Apr 24 2024

...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...South Central Highlands.

* WHEN...From 11 AM to 8 PM MDT Thursday.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, especially 
  for high profile vehicles, and blowing dust could reduce 
  visibility.

* ADDITIONAL DETAILS...Areas of blowing dust will limit visibility 
  Thursday afternoon and may create dangerous driving conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ230-234>236-250400-
/O.NEW.KABQ.WI.Y.0027.240425T1700Z-240426T0200Z/
Union County-Quay County-Curry County-Roosevelt County-
136 PM MDT Wed Apr 24 2024

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY...

* WHAT...Southwest winds 30 to 39 mph with gusts up to 55 mph 
  expected.

* WHERE...Curry County, Quay County, Roosevelt County, and Union 
  County.

* WHEN...From 11 AM to 8 PM MDT Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

11
4 follow-up statements
932 
WWUS75 KABQ 250332
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
932 PM MDT Wed Apr 24 2024

NMZ223>229-231>233-237>240-251100-
/O.CON.KABQ.HW.W.0018.240425T1700Z-240426T0200Z/
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Johnson and Bartlett Mesas Including
Raton Pass-Far Northeast Highlands-Northeast Highlands-Harding
County-Eastern San Miguel County-Guadalupe County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves
County-
932 PM MDT Wed Apr 24 2024

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT 
THURSDAY...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of central, east central, northeast, and 
  southeast New Mexico.

* WHEN...From 11 AM to 8 PM MDT Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Areas of blowing dust will develop Thursday 
  afternoon and will be more significant south of I-40, especially 
  in southern Chaves County where very low visibility may create 
  dangerous driving conditions. Motorists traveling in or through 
  Chaves County on Thursday afternoon may consider alternate routes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ230-234>236-251100-
/O.CON.KABQ.WI.Y.0027.240425T1700Z-240426T0200Z/
Union County-Quay County-Curry County-Roosevelt County-
932 PM MDT Wed Apr 24 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY...

* WHAT...Southwest winds 30 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Curry County, Quay County, Roosevelt County, and Union 
  County.

* WHEN...From 11 AM to 8 PM MDT Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

* ADDITIONAL DETAILS...Localized blowing dust may reduce visibility 
  below 2 miles at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Guyer
721 
WWUS75 KABQ 250751
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
151 AM MDT Thu Apr 25 2024

NMZ234-251800-
/O.UPG.KABQ.WI.Y.0027.240425T1700Z-240426T0200Z/
/O.EXA.KABQ.HW.W.0018.240425T1700Z-240426T0200Z/
Quay County-
151 AM MDT Thu Apr 25 2024

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT 
THIS EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Quay County.

* WHEN...From 11 AM this morning to 8 PM MDT this evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, especially 
  for high profile vehicles. Blowing dust could reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ223>229-231>233-237>240-251800-
/O.CON.KABQ.HW.W.0018.240425T1700Z-240426T0200Z/
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Johnson and Bartlett Mesas Including
Raton Pass-Far Northeast Highlands-Northeast Highlands-Harding
County-Eastern San Miguel County-Guadalupe County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves
County-
151 AM MDT Thu Apr 25 2024

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 
PM MDT THIS EVENING...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of central, east central, northeast, and 
  southeast New Mexico.

* WHEN...From 11 AM this morning to 8 PM MDT this evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, especially 
  for high profile vehicles.

* ADDITIONAL DETAILS...Areas of blowing dust will develop Thursday 
  afternoon and will be more significant south of I-40, especially 
  in southern Chaves County where very low visibility may create 
  dangerous driving conditions. Motorists traveling in or through 
  Chaves County on Thursday afternoon may consider alternate routes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ212-215-220>222-251800-
/O.EXA.KABQ.WI.Y.0027.240425T1700Z-240426T0200Z/
Glorieta Mesa Including Glorieta Pass-East Slopes Sangre de
Cristo Mountains-Lower Rio Grande Valley-Sandia and Manzano
Mountains including Edgewood-Estancia Valley-
151 AM MDT Thu Apr 25 2024

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS 
EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Sandia and Manzano Mountains including Edgewood, Glorieta 
  Mesa Including Glorieta Pass, East Slopes Sangre de Cristo 
  Mountains, Lower Rio Grande Valley, and Estancia Valley.

* WHEN...From 11 AM this morning to 8 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

* ADDITIONAL DETAILS...Localized blowing dust may reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ230-235-236-251800-
/O.CON.KABQ.WI.Y.0027.240425T1700Z-240426T0200Z/
Union County-Curry County-Roosevelt County-
151 AM MDT Thu Apr 25 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM 
MDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Curry County, Roosevelt County, and Union County.

* WHEN...From 11 AM this morning to 8 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

* ADDITIONAL DETAILS...Localized blowing dust may reduce visibility 
  below 2 miles at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

34
280 
WWUS75 KABQ 251707
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1107 AM MDT Thu Apr 25 2024

NMZ223>229-231>234-237>240-260200-
/O.CON.KABQ.HW.W.0018.000000T0000Z-240426T0200Z/
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Johnson and Bartlett Mesas Including
Raton Pass-Far Northeast Highlands-Northeast Highlands-Harding
County-Eastern San Miguel County-Guadalupe County-Quay County-De
Baca County-Chaves County Plains-Eastern Lincoln County-Southwest
Chaves County-
1107 AM MDT Thu Apr 25 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph.

* WHERE...Portions of central, east central, northeast, and 
  southeast New Mexico.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, especially 
  for high profile vehicles. Blowing dust could reduce visibility.

* ADDITIONAL DETAILS...A very localized dust source near the Roswell 
  Airport will likely be activated by these high winds today, 
  producing near zero visibility along the Roswell Relief Route 
  between Sunset and Brasher.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel. Brownout and near zero 
visibility in dust storms is life threatening, pull off the road and 
wait until conditions improve.

&&

$$

NMZ212-215-220>222-230-235-236-260200-
/O.CON.KABQ.WI.Y.0027.000000T0000Z-240426T0200Z/
Glorieta Mesa Including Glorieta Pass-East Slopes Sangre de
Cristo Mountains-Lower Rio Grande Valley-Sandia and Manzano
Mountains including Edgewood-Estancia Valley-Union County-Curry
County-Roosevelt County-
1107 AM MDT Thu Apr 25 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Sandia and Manzano Mountains including Edgewood, Glorieta 
  Mesa Including Glorieta Pass, East Slopes Sangre de Cristo 
  Mountains, Lower Rio Grande Valley, Estancia Valley, Union County, 
  Curry County, and Roosevelt County.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

24
205 
WWUS75 KABQ 260151
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
751 PM MDT Thu Apr 25 2024

NMZ223>229-231>234-237>240-260300-
/O.EXP.KABQ.HW.W.0018.000000T0000Z-240426T0200Z/
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Johnson and Bartlett Mesas Including
Raton Pass-Far Northeast Highlands-Northeast Highlands-Harding
County-Eastern San Miguel County-Guadalupe County-Quay County-De
Baca County-Chaves County Plains-Eastern Lincoln County-Southwest
Chaves County-
751 PM MDT Thu Apr 25 2024

...HIGH WIND WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

Although a few strong gusts may persist, winds will continue to 
decrease through the evening, therefore the High Wind Warning will 
be allowed to expire.

$$

NMZ212-215-220>222-230-235-236-260300-
/O.EXP.KABQ.WI.Y.0027.000000T0000Z-240426T0200Z/
Glorieta Mesa Including Glorieta Pass-East Slopes Sangre de
Cristo Mountains-Lower Rio Grande Valley-Sandia and Manzano
Mountains including Edgewood-Estancia Valley-Union County-Curry
County-Roosevelt County-
751 PM MDT Thu Apr 25 2024

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

Although a few strong gusts may persist, winds will continue to 
decrease through the evening, therefore the Wind Advisory will be 
allowed to expire.

$$

Guyer

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Apr 24, 11:22 AM MDT, 2 hours 14 minutes earlier.

Area forecast discussion, Apr 24, 11:22 AM MDT, 2 hours 14 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1122 AM MDT Wed Apr 24 2024

...New AVIATION...

.SYNOPSIS...
Issued at 259 AM MDT Wed Apr 24 2024

Dry and seasonably warm weather prevails across central and northern
NM today. Strong southwest to west winds and critical to extreme
fire weather conditions are expected across most of central and
eastern NM Thursday afternoon. A cooler and wetter storm impacts the
area Saturday, but temps rapidly rise back above average early next
week. Thunderstorms may arrive in eastern NM around the middle of
next week.

&&

.SHORT TERM...
(Today through Thursday)
Issued at 259 AM MDT Wed Apr 24 2024

Ridge of high pressure currently in place will remain for part of
the day before breaking down ahead of an incoming upper low.
Temperatures, while still well above normal most areas, will see a
modest cool down thanks to the previous day's back door front and
increasing clouds. The ridge will begin breaking down just after
midday, bringing breezy to locally windy conditions to the high
terrain and their adjacent highlands. Overnight temperatures will
remain above average, assisted in part by the persisting cloud
cover. The 562dam low makes its way into AZ Thursday, allowing the
H5 pressure gradient to tighten considerably over NM. Meanwhile, a
lee-side low in eastern CO will deepen to 988mb, setting the stage
for an afternoon of windy to very windy conditions. The setup will
create a corridor along the highlands and immediately adjacent
plains of the central mts, where gusts of 45 to 50kts will be
possible. As such, did hoist a High Wind Watch for the
aforementioned area for Thursday afternoon to early evening. The
Pacific cold front will bring a reduction in temperatures to areas
west of the central mts, where afternoon highs will be 5F to 12F
cooler than Wednesday's readings.

&&

.LONG TERM...
(Thursday night through Tuesday)
Issued at 259 AM MDT Wed Apr 24 2024

A mostly dry cold front will finish crossing the state Thursday
night, dropping temps only a few degrees with its passage. A
relatively tight pressure gradient will allow breezy west winds to
hold on through the night, although some stronger gusts are likely
along and just east of the northern mountains. A ~990mb sfc low in
southeast CO will allow widespread breezy to windy conditions to
persist across the area Friday.

Another Low swings through the Four Corners region Saturday,
bringing wind and increased precip. chances with it. A few GEFS
members have a slower-moving trough, but there is relatively good
agreement that this progressive trough will quickly pass through
northern NM during the day on Saturday. This Low will be deeper,
colder, and more moist than the Thursday storm with scattered
showers and storms across the northern half of the CWA. Modest
afternoon destabilization will result in increased precip. chances
during the day and less coverage overnight. The base of the trough
will swing through south-central NM, making it more of a wind event
there. Heights rapidly rise Sunday into Monday as the jet stream
lifts to the north, allowing temps to climb back above average. With
weaker zonal flow in place, dry line thunderstorm activity may make
its first appearance of the season by the middle of next week.

&&

.AVIATION...
(18Z TAFS)
Issued at 1117 AM MDT Wed Apr 24 2024

VFR conditions prevail and are forecast to persist through the TAF
period, although with low IFR probabilities at KTCC overnight
with the potential redevelopment of low stratus. Gusty south to
southwest winds today will be replaced with stronger southwesterly
winds Thursday in advance of an approaching upper level trough
and associated cold front.

&&

.FIRE WEATHER...
Issued at 259 AM MDT Wed Apr 24 2024

...RED FLAG WARNING IN EFFECT FOR MUCH OF NORTHERN AND CENTRAL NEW
MEXICO ON THURSDAY...

Winds will pick up modestly today as the ridge begins to break down.
While the east sees improved humidity this afternoon, areas across
the highlands and westward will continue to see brutally dry
conditions. An incoming upper low will bring strong winds amongst
very low humidity on Thursday. Southwest winds nearly areawide will
strengthen to critical thresholds and in the presence of low double
to single digit relative humidity, will create critical to extreme
fire weather conditions. The highest winds will favor the highlands
of the central mountains and their immediately adjacent plains where
gusts to 60 mph will be possible in the afternoon. Widespread
humidity in the low double to single digits can be expected, with
some single digit RH persisting for longer than 5 hours in denser
fuels of central New Mexico. As such, did upgrade the previously
issued Fire Weather Watch to a Red Flag Warning, maintaining the
previous zones.

Overnight humidity recoveries across the central mountains and
westward will see improvement from the frontal passage, while the
east remains poor to fair. Similarly, the west will see improvement
on Friday, with most areas west of the Rio Grande Valley seeing RH
values above critical thresholds. Conversely, critical fire weather
conditions are expected to persist across portions of the lower Rio
Grande Valley and eastern New Mexico, where min RH remains in the
low double digits. Humidity continues to improve on Saturday,
shifting the critical threat to the easternmost fringe of the
forecast area. Winds relax further on Sunday, with localized
critical fire weather conditions possible across the central
highlands. No critical fire weather conditions are expected on
Monday but might possible return Tuesday across northeast New Mexico
as elevated winds meet with RH in the low double digits.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  80  42  68  42 /   0   0  10  10
Dulce...........................  75  36  66  34 /   0   0  10  20
Cuba............................  76  39  65  35 /   0   0  10  20
Gallup..........................  77  34  64  33 /   0   0  10   5
El Morro........................  73  37  60  34 /   0   0  10   0
Grants..........................  77  34  65  34 /   0   0   5   0
Quemado.........................  73  37  63  33 /   0   0   5   0
Magdalena.......................  77  46  68  39 /   0   0   0   0
Datil...........................  73  39  63  34 /   0   0   0   0
Reserve.........................  76  34  67  31 /   0   0   0   0
Glenwood........................  79  47  71  43 /   0   0   0   0
Chama...........................  70  34  60  32 /   0   0  20  20
Los Alamos......................  73  47  65  40 /   0   0  10  10
Pecos...........................  74  41  68  37 /   0   0   5   5
Cerro/Questa....................  70  38  62  38 /   0   0   5  10
Red River.......................  66  33  59  30 /   0   0  10  10
Angel Fire......................  67  29  60  29 /   0   0   5  10
Taos............................  75  35  68  32 /   0   0   5  10
Mora............................  72  38  66  36 /   0   0   0   5
Espanola........................  81  44  73  41 /   0   0   5  10
Santa Fe........................  74  46  67  39 /   0   0   5  10
Santa Fe Airport................  78  43  70  38 /   0   0   0   5
Albuquerque Foothills...........  79  53  70  45 /   0   0   0   5
Albuquerque Heights.............  80  50  71  44 /   0   0   0   0
Albuquerque Valley..............  83  49  74  44 /   0   0   0   0
Albuquerque West Mesa...........  82  49  73  44 /   0   0   0   0
Belen...........................  84  47  76  44 /   0   0   0   0
Bernalillo......................  82  49  73  44 /   0   0   0   5
Bosque Farms....................  83  47  75  43 /   0   0   0   0
Corrales........................  83  48  73  44 /   0   0   0   0
Los Lunas.......................  83  46  75  44 /   0   0   0   0
Placitas........................  79  50  70  44 /   0   0   0   5
Rio Rancho......................  82  50  72  44 /   0   0   0   0
Socorro.........................  85  51  80  45 /   0   0   0   0
Sandia Park/Cedar Crest.........  72  47  65  41 /   0   0   0   5
Tijeras.........................  76  47  68  40 /   0   0   0   5
Edgewood........................  76  45  69  39 /   0   0   0   0
Moriarty/Estancia...............  78  40  71  37 /   0   0   0   0
Clines Corners..................  73  42  67  37 /   0   0   0   0
Mountainair.....................  76  46  70  39 /   0   0   0   0
Gran Quivira....................  76  46  70  39 /   0   0   0   0
Carrizozo.......................  80  55  74  44 /   0   0   0   0
Ruidoso.........................  74  50  68  41 /   0   0   0   0
Capulin.........................  69  42  72  38 /   0   0   0   0
Raton...........................  75  38  75  38 /   0   0   0   0
Springer........................  76  40  76  41 /   0   0   0   0
Las Vegas.......................  74  44  70  39 /   0   0   0   0
Clayton.........................  69  49  80  46 /   5   0   0   0
Roy.............................  73  47  76  43 /   0   0   0   0
Conchas.........................  80  51  83  48 /   0   0   0   0
Santa Rosa......................  80  50  79  46 /   5   0   0   0
Tucumcari.......................  78  52  84  48 /   0   0   0   0
Clovis..........................  81  55  85  48 /   0   0   0   0
Portales........................  83  56  87  49 /   0   0   0   0
Fort Sumner.....................  83  55  84  48 /   0   0   0   0
Roswell.........................  91  58  89  50 /   0   0   0   0
Picacho.........................  83  55  79  46 /   0   0   0   0
Elk.............................  82  52  77  43 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 11 AM to 9 PM MDT Thursday for NMZ104-106-
109-121-123>126.

High Wind Watch from Thursday morning through Thursday evening
for NMZ223-225>229-231>233-237>240.

&&

SHORT TERM...12
LONG TERM....16
AVIATION...11

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 2:41 AM MDTHigh Wind WatchABQChaves, Colfax, De Baca, Guadalupe, Harding, Lincoln and 6 more11 hr
Apr 24, 3:11 AM MDTRed Flag WarningABQBernalillo, Catron, Colfax, Curry, De Baca, Guadalupe and 14 more42 hr
Apr 24, 8:11 AM MDTRiver Flood AdvisoryABQRio Arriba6 days
Apr 24, 1:36 PM MDTWind AdvisoryABQBernalillo, Colfax, Curry, Mora, Quay, Roosevelt and 7 more30 hr
Apr 24, 2:22 PM MDTFire Weather WatchABQBernalillo, Colfax, Curry, De Baca, Guadalupe, Harding and 11 more31 hr

Nearby

High Wind Warnings in New Mexico, 2024Every high wind warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.